MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; HUMERAL ANATOMICAL METAPHYSIS - CEMENTLESS, SIZE 10, 135°

MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; HUMERAL ANATOMICAL METAPHYSIS - CEMENTLESS, SIZE 10, 135°
Model Number 04.01.0027
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 3 months from primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all medacta hardware and implanted a spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 21-11-2024.Lot 1901138a: (b)(4) items manufactured and released on 12-12-2019 expiration date: 2024-11-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event during the period of review.Additional components involved in the event: batch review performed on 21-11-2024.Anatomical shoulder system 04.01.0089 double eccenter (k170910) lot 1905791: (b)(4) items manufactured and released on 22-10-2019 expiration date: 2024-10-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0097 metal humeral head ø54 (k170910) lot 1903167: (b)(4) items manufactured and released on 12-08-2019 expiration date: 2024-07-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0134 hc pegged glenoid ø52 (k170910) lot 181492: (b)(4) items manufactured and released on 13-06-2018 expiration date: 2023-06-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0183 short humeral diaphysis - cementless - (b)(4) (k180089) lot 1905769: (b)(4) items manufactured and released on 18-09-2019 expiration date: 2024-08-26.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Conclusions: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
ANATOMIC SHOULDER PROSTHESIS
Common Device Name
HUMERAL ANATOMICAL METAPHYSIS - CEMENTLESS, SIZE 10, 135°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20843847
Report Number3005180920-2024-01028
Device Sequence Number19775745
Product Code KWS
UDI-Device Identifier07630040712651
UDI-Public07630040712651
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2024
Device Model Number04.01.0027
Device Lot Number1901138A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale